Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Nashville, TN

June 26, 20187 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2018, 2:22 PM CDT for 7 counties in Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2018, 2:22 PM CDT (19:22 UTC)
Expired
Jun 26, 2018, 3:15 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Smith County, TN

The radar

The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:30 PM CDTTSTM WND DMG3 Ene Byrdstown, TNTREE DOWN AT 1750 PARKER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2005 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WUUS54 KOHX 261922
SVROHX
TNC027-049-087-111-133-137-159-262015-
/O.NEW.KOHX.SV.W.0099.180626T1922Z-180626T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
222 PM CDT TUE JUN 26 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Overton County in Middle Tennessee...
  Pickett County in Middle Tennessee...
  Northern Smith County in Middle Tennessee...
  Jackson County in Middle Tennessee...
  Clay County in Middle Tennessee...
  Southeastern Macon County in Middle Tennessee...
  Fentress County in Middle Tennessee...

* Until 315 PM CDT.

* At 221 PM CDT, severe thunderstorms were located along a line 
  extending from near Dale Hollow Lake to Gainesboro, moving east at 
  30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated. At 215 PM CDT, trees were reportedly 
           blown down in Monroe County, Kentucky with this line of 
           storms.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Red Boiling
  Springs, Allardt, Moss, Whitleyville, Pleasant Shade, Pall Mall,
  Wolf River Dock, Dale Hollow Lake, Pickett State Park and Standing
  Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 8479 3653 8473 3629 8490 3630 8608
      3662 8574 3661 8550 3663 8527
TIME...MOT...LOC 1921Z 273DEG 26KT 3660 8502 3636 8581 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
771 
WWUS54 KOHX 261943
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
243 PM CDT TUE JUN 26 2018

TNC111-261951-
/O.CAN.KOHX.SV.W.0099.000000T0000Z-180626T2015Z/
Macon TN-
243 PM CDT TUE JUN 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3660 8479 3653 8473 3629 8490 3630 8608
      3641 8583 3661 8550 3663 8525
TIME...MOT...LOC 1941Z 273DEG 26KT 3659 8485 3635 8564 

$$

TNC027-049-087-133-137-159-262015-
/O.CON.KOHX.SV.W.0099.000000T0000Z-180626T2015Z/
Overton TN-Pickett TN-Smith TN-Jackson TN-Clay TN-Fentress TN-
243 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OVERTON...PICKETT...NORTHERN SMITH...JACKSON...CLAY AND FENTRESS
COUNTIES...

At 241 PM CDT, severe thunderstorms were located along a line
extending from near Byrdstown to Gainesboro, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Emergency management. At 230 PM CDT, trees were reportedly 
         blown down near Byrdstown with these storms.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Allardt, Wolf
River Dock, Whitleyville, Dale Hollow Lake, Pall Mall, Pickett State
Park and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 8479 3653 8473 3629 8490 3630 8608
      3641 8583 3661 8550 3663 8525
TIME...MOT...LOC 1941Z 273DEG 26KT 3659 8485 3635 8564 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
131 
WWUS54 KOHX 261954
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
254 PM CDT TUE JUN 26 2018

TNC159-262003-
/O.CAN.KOHX.SV.W.0099.000000T0000Z-180626T2015Z/
Smith TN-
254 PM CDT TUE JUN 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3660 8479 3653 8473 3629 8490 3630 8584
      3641 8583 3663 8528
TIME...MOT...LOC 1953Z 273DEG 26KT 3659 8476 3635 8556 

$$

TNC027-049-087-133-137-262015-
/O.CON.KOHX.SV.W.0099.000000T0000Z-180626T2015Z/
Overton TN-Pickett TN-Jackson TN-Clay TN-Fentress TN-
254 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OVERTON...PICKETT...JACKSON...EASTERN CLAY AND FENTRESS
COUNTIES...

At 253 PM CDT, severe thunderstorms were located along a line 
extending from near Jamestown to near Gainesboro, moving east at 30 
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Allardt,
Whitleyville, Dale Hollow Lake, Pall Mall, Pickett State Park,
Standing Stone State Park and Wolf River Dock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3660 8479 3653 8473 3629 8490 3630 8584
      3641 8583 3663 8528
TIME...MOT...LOC 1953Z 273DEG 26KT 3659 8476 3635 8556 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:20 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 26, 2:20 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
220 PM CDT Tue Jun 26 2018

.UPDATE...
FOR AFTERNOON DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to reflect current radar
regional mosaic trends thru remainder of afternoon hrs.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV....A lot of uncertainties when it comes to
aviation forecast thru 27/18Z per how unstable atm environment is
versus will there be any significant forcing lifting mechanics in
place to support convective development at/near terminals. Will
on the whole lean toward VFR ceilings/vsbys now, but potential
actual impacts of shwrs/tstms developing at or moving across
terminals could certainly alter that. On the whole, believe VCTS
appropriate for all terminals thru 27/02Z-27/04Z. Should generally
be VCSH 27/04Z-27/09Z. As base of an upper level trough begins to
move across the mid state region 27/09Z-27/18Z, a more pronounced
chance of shwrs/tstms anticipated with all terminals potentially
experiencing MVFR vsbys.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Jun 26, 10:00 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1000 AM CDT Tue Jun 26 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1000 AM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some strong to a few severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon. Main concern with any
strong to severe thunderstorms that do develop will be strong to
damaging winds.

For locations west of the Cumberland Plateau Region this
afternoon, maximum afternoon heat index values will range
from 98 to 102 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few strong to severe thunderstorms will be possible across
Middle Tennessee on Wednesday. Main concern with any strong to
severe thunderstorms that do develop with be strong to damaging
winds and isolated occurrences of large hail.

For locations west of the Cumberland Plateau Region during the
afternoon hours, maximum afternoon heat index values will range
from 98 to 102 degrees on Wednesday afternoon. Maximum afternoon
heat index values will range from 100 to 105 degrees Thursday
afternoon through Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and again on
Wednesday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 26, 12:30 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
1230 PM CDT TUE JUN 26 2018

TNZ009-261800-
Macon TN-
1230 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON COUNTY UNTIL 100 PM
CDT...

At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette and Red Boiling Springs.

LAT...LON 3663 8594 3663 8589 3662 8589 3662 8579
      3661 8579 3661 8580 3647 8582 3644 8611
      3654 8615
TIME...MOT...LOC 1730Z 251DEG 25KT 3651 8604

Shamburger
Special weather statement, Jun 26, 1:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
125 PM CDT TUE JUN 26 2018

TNZ008>010-031-261915-
Sumner TN-Clay TN-Jackson TN-Macon TN-
125 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...NORTHEASTERN
SUMNER...CLAY AND MACON COUNTIES UNTIL 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Akersville, Kentucky to near Bethpage.
Movement was east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Celina, Gainesboro, Westmoreland, Red Boiling Springs,
Moss, Whitleyville, Bugtussle, Oak Grove, Dale Hollow Lake and Boles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3662 8569 3662 8528 3660 8528 3637 8562
      3653 8644 3665 8641
TIME...MOT...LOC 1824Z 268DEG 38KT 3666 8593 3649 8626

Shamburger
Special weather statement, Jun 26, 1:27 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
127 PM CDT TUE JUN 26 2018

TNZ007-261900-
Robertson TN-
127 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROBERTSON COUNTY
UNTIL 200 PM CDT...

At 125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, or 8 miles southwest of Springfield, moving east at 20
mph.

Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.

Locations impacted include...
Springfield, Greenbrier, Coopertown and Ridgetop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3639 8677 3637 8679 3636 8684 3638 8686
      3637 8686 3637 8688 3639 8689 3639 8691
      3638 8693 3639 8694 3638 8694 3638 8696
      3637 8698 3640 8701 3647 8682
TIME...MOT...LOC 1825Z 253DEG 16KT 3639 8694

31
Special weather statement, Jun 26, 1:34 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT TUE JUN 26 2018

TNZ023-261900-
Houston TN-
134 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
200 PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Tennessee Ridge, or 10 miles west of Erin, moving
east at 20 mph.

Dime size hail, winds in excess of 40 mph, brief heavy rainfall, and
frequent cloud to ground lightning strikes will be possible with
this storm.

Locations impacted include...
Tennessee Ridge and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3632 8791 3633 8780 3634 8775 3623 8769
      3625 8779 3623 8784 3624 8792 3624 8793
      3629 8795
TIME...MOT...LOC 1833Z 253DEG 16KT 3628 8789

31
Special weather statement, Jun 26, 1:48 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CDT TUE JUN 26 2018

TNZ008-009-028>030-261930-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
148 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...CENTRAL
SUMNER...NORTHERN WILSON...SOUTHWESTERN MACON AND TROUSDALE COUNTIES
UNTIL 230 PM CDT...

At 148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hartsville to
Hendersonville. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gallatin, Lebanon, Carthage, Hartsville, Hendersonville, Mount
Juliet, South Carthage, Tuckers Crossroads, Bethpage, Dixon Springs,
Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.

LAT...LON 3641 8583 3634 8584 3629 8585 3613 8618
      3631 8667 3653 8644
TIME...MOT...LOC 1848Z 279DEG 24KT 3645 8625 3628 8659

Shamburger
Special weather statement, Jun 26, 1:52 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT TUE JUN 26 2018

TNZ006-023-025-261930-
Dickson TN-Montgomery TN-Houston TN-
152 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...SOUTH
CENTRAL MONTGOMERY AND EAST CENTRAL HOUSTON COUNTIES UNTIL 230 PM
CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Erin, moving east at 20 mph.

Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.

Locations impacted include...
Slayden and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3633 8728 3632 8729 3632 8727 3629 8725
      3625 8755 3631 8760 3644 8736
TIME...MOT...LOC 1850Z 250DEG 18KT 3629 8753

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:30 PM CDTSpecial Weather StatementOHXMacon30 min
Jun 26, 1:25 PM CDTSpecial Weather StatementOHXClay, Macon50 min
Jun 26, 1:27 PM CDTSpecial Weather StatementOHXRobertson33 min
Jun 26, 1:34 PM CDTSpecial Weather StatementOHXHouston26 min
Jun 26, 1:48 PM CDTSpecial Weather StatementOHXSmith, Sumner, Trousdale42 min
Jun 26, 1:52 PM CDTSpecial Weather StatementOHXMontgomery38 min
Jun 26, 3:17 PM CDTSpecial Weather StatementOHXDavidson28 min
Jun 26, 3:20 PM CDTSpecial Weather StatementOHXWilson25 min
Jun 26, 4:37 PM CDTSpecial Weather StatementOHXCumberland, Van Buren, Warren, White38 min
Jun 26, 4:44 PM CDTSpecial Weather StatementOHXWilliamson31 min
Jun 26, 4:50 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, White115 min
Jun 26, 5:14 PM CDTSpecial Weather StatementOHXRutherford46 min
Jun 26, 5:17 PM CDTSpecial Weather StatementOHXCumberland, Grundy, Van Buren, Warren, White58 min
Jun 26, 5:28 PM CDTSpecial Weather StatementOHXMontgomery32 min
Jun 26, 6:16 PM CDTSpecial Weather StatementOHXMontgomery44 min
Jun 26, 6:58 PM CDTSpecial Weather StatementOHXRobertson47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.